Two-zone model of shear dispersion in a channel using centre manifolds

Roberts, A. J. and Strunin, Dmitry V. (2004) Two-zone model of shear dispersion in a channel using centre manifolds. Quarterly Journal of Mechanics and Applied Mathematics, 57 (3). pp. 363-378. ISSN 0033-5614

[img]
Preview
PDF
Roberts_Strunin_Author's_version.pdf

Download (467Kb)

Abstract

[Summary]: To achieve better precision in describing contaminant dispersion in channels some authors resort to dividing a channel into two zones, fast and slow, leading to a pair of coupled evolution equations for cross-sectionally-averaged concentrations in the zones. We construct a two-zone model whose accuracy is guaranteed by centre manifold theory. The model leads to evolution equations that differ from existing models. We also formulate modified initial conditions for the model to obtain closer correlation between the manifold solution and real solution. Effectiveness of the modified initial conditions is demonstrated numerically by a comparison between the manifold solution and direct numerical simulations of the original advection–diffusion equations.


Statistics for USQ ePrint 2839
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Deposited in accordance with the copyright policy of the publisher. This is an electronic version of an article published in Quarterly Journal of Mechanics and Applied Mathematics, 57 (3), 363-378.
Depositing User: Dr Dmitry Strunin
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 11 Oct 2007 01:15
Last Modified: 02 Jul 2013 22:47
Uncontrolled Keywords: two-zone model; shear dispersion; channels; centre manifolds
Fields of Research (FOR2008): 02 Physical Sciences > 0203 Classical Physics > 020303 Fluid Physics
09 Engineering > 0913 Mechanical Engineering > 091307 Numerical Modelling and Mechanical Characterisation
Identification Number or DOI: doi: 10.1093/qjmam/57.3.363
URI: http://eprints.usq.edu.au/id/eprint/2839

Actions (login required)

View Item Archive Repository Staff Only